Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2014, 3:15 AM CDT for Dimmit County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2014, 3:15 AM CDT (08:15 UTC)
- Expired
- Apr 4, 2014, 4:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS54 KEWX 040815
SVREWX
TXC127-040900-
/O.NEW.KEWX.SV.W.0023.140404T0815Z-140404T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DIMMIT COUNTY...
* UNTIL 400 AM CDT.
* AT 311 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAS
VEGAS...OR 6 MILES SOUTHEAST OF BIG WELLS...AND MOVING EAST AT 25
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE LAS VEGAS AND FARM TO MARKET
ROADS 1019 AND 468.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR STRONG WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2860 9961 2864 9939 2844 9938 2842 9939
2839 9957
TIME...MOT...LOC 0813Z 255DEG 22KT 2850 9949
$$1 follow-up statement
793
WWUS54 KEWX 040835
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CDT FRI APR 4 2014
TXC127-040842-
/O.CAN.KEWX.SV.W.0023.000000T0000Z-140404T0900Z/
DIMMIT TX-
335 AM CDT FRI APR 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIMMIT COUNTY IS
CANCELLED...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2860 9961 2864 9939 2844 9938 2842 9939
2839 9957
TIME...MOT...LOC 0832Z 255DEG 22KT 2853 9936
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:13 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 4, 3:13 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 AM CDT FRI APR 4 2014 .SHORT TERM (TODAY THROUGH SATURDAY)... THUNDERSTORMS ACROSS THE SOUTHERN CWA HAVE BEGUN TO WEAKEN...WITH FURTHER WEAKENING EXPECTED AS DRY AIR PUSHES INTO THE REGION IN THE WAKE OF THE COLD FRONT. DEWPOINTS ACROSS OUR NORTHERN AREAS HAVE FALLEN BY 35 TO 40-PLUS DEGREES WITHIN AS LITTLE AS TWO HOURS OF THE FROPA. MOSTLY SUNNY...BREEZY AND DRY CONDITIONS ARE EXPECTED TODAY AS SFC HIGH PRESSURE MOVES INTO THE AREA. THE RIDGE WILL BEGIN TO SLIDE OFF TO THE EAST TONIGHT...ALLOWING LOW LEVEL MOISTURE TO BEGIN TO INCREASE. SATURDAY WILL BE CLOUDY AND MILD AS AN UPPER TROUGH DIGS ACROSS THE FOUR-CORNERS REGION. THE WEAKENING HEIGHTS ALOFT AND A SURFACE LOW IN THE NWRN GULF WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE DAY. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE SATURDAY NIGHT AS THE UPPER TROUGH AXIS BEGINS TO SHIFT EASTWARD. CHANCES FOR RAIN WILL END FROM WEST TO EAST ON SUNDAY AS A DRYLINE MOVES INTO THE RIO GRANDE PLAINS. ISOLATED SHOWERS/THUNDERSTORMS COULD LINGER INTO SUNDAY EVENING ACROSS ERN/NERN AREAS AS WEAK ENERGY ALOFT REMAINS ACROSS THE AREA. DRY NORTHWEST FLOW ALOFT WILL SPREAD INTO THE REGION DURING THE BEGINNING OF THE WEEK AS THE UPPER TROUGH MOVES INTO THE EASTERN U.S. UPPER LEVEL RIDGING WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. MODELS ARE FAIRLY UNCERTAIN WITH THE UPPER PATTERN BY THE END OF THE WEEK...BUT OVERALL SEEM TO SUGGEST THE POTENTIAL FOR ANOTHER UPPER LEVEL TROUGH TO DEVELOP ACROSS THE LOWER ROCKIES/SWRN U.S. LATE IN THE WEEK AND MOVE ACROSS THE CENTRAL/SRN PLAINS OVER THE WEEKEND. TEMPERATURES WILL BE BELOW AVERAGE...BUT SEASONABLE...ACROSS EASTERN PORTIONS OF THE REGION THROUGH THE BEGINNING OF THE WEEK. WARMER TEMPERATURES ARE EXPECTED ACROSS WESTERN PORTIONS OF THE REGION DUE TO LESS RAIN/DRYLINE/SUNNIER SKIES. A SLOW WARMING TREND IS EXPECTED THROUGH THE MIDDLE OF THE WEEK. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER OUT WEST...WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN PORTIONS OF THE AREA SUNDAY AFTERNOON INTO THE EVENING DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED EACH AFTERNOON AND EVENING MONDAY THROUGH THURSDAY ACROSS THE WESTERN AREAS DUE TO LOW HUMIDITIES AND INCREASING SOUTHERLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 49 70 53 71 / - 0 30 50 40 AUSTIN BERGSTROM INTL AIRPORT 73 46 68 52 70 / - 0 30 50 40 NEW BRAUNFELS MUNI AIRPORT 74 49 68 53 73 / - 0 30 50 30 BURNET MUNI AIRPORT 71 47 68 50 70 / - 0 30 40 40 DEL RIO INTL AIRPORT 81 55 74 56 85 / - - 20 20 10 GEORGETOWN MUNI AIRPORT 71 46 68 51 68 / - 0 30 40 50 HONDO MUNI AIRPORT 79 52 72 54 81 / - 0 30 30 20 SAN MARCOS MUNI AIRPORT 73 48 68 53 70 / - 0 30 50 40 LA GRANGE - FAYETTE REGIONAL 73 52 68 55 69 / 10 10 40 50 50 SAN ANTONIO INTL AIRPORT 75 53 69 54 76 / - 0 30 40 30 STINSON MUNI AIRPORT 76 53 69 56 77 / - 0 30 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...25
Hazardous weather outlook, Apr 3, 10:13 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 PM CDT THU APR 3 2014 TXZ171>173-183>194-202>209-217>225-228-050100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1013 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER IN THE WEST...WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN AREAS SUNDAY AFTERNOON INTO EVENING DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY AFTERNOONS ACROSS THE WESTERN AREAS DUE TO LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 3, 11:12 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 PM CDT THU APR 3 2014 TXZ202-203-040500- KINNEY-UVALDE- 1112 PM CDT THU APR 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UVALDE AND EASTERN KINNEY COUNTIES UNTIL MIDNIGHT CDT... AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CLINE...OR 18 MILES EAST OF BRACKETTVILLE... MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UVALDE... BLEWETT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2940 9963 2910 9967 2922 10025 2941 10012 TIME...MOT...LOC 0412Z 280DEG 13KT 2930 10007
Special weather statement, Apr 4, 2:57 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
257 AM CDT FRI APR 4 2014
TXZ218-219-228-040845-
DIMMIT-FRIO-ZAVALA-
257 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAVALA...
SOUTHWESTERN FRIO AND NORTHEASTERN DIMMIT COUNTIES UNTIL 345 AM
CDT...
AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BIG WELLS...MOVING EAST AT 25
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF DIVOT.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BIG WELLS...
DILLEY...
DIVOT...
STATE HIGHWAY 85...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2854 9974 2892 9943 2867 9911 2863 9918
2864 9938 2851 9939 2834 9968
TIME...MOT...LOC 0756Z 257DEG 24KT 2849 9959The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 48 min |
| Apr 3, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 41 min |
| Apr 3, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 40 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | EWX | Blanco, Gillespie | 44 min |
| Apr 3, 8:46 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 44 min |
| Apr 3, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 52 min |
| Apr 3, 11:12 PM CDT | Special Weather Statement | EWX | Uvalde | 48 min |
| Apr 3, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 40 min |
| Apr 3, 11:39 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 51 min |
| Apr 4, 12:30 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 45 min |
| Apr 4, 12:32 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 58 min |
| Apr 4, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Medina | 38 min |
| Apr 4, 2:03 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 42 min |
| Apr 4, 2:57 AM CDT | Special Weather Statement | EWX | Dimmit | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.